going to scripps instead of mayo
AnonymousOctober 22, 2009 at 12:57 am
not going to mayo. turns out that going out of network would cost more than just $8000 deductable. I guess ins companies only pay the going rate in that zipp code for a procedure and in normal hospitals the rest is writen off but at mayo I am responsible for the excess. so I was probably looking at something around 50K or more. he he I can barely even work these days. so turns out scripps is in network so that is where I am going next week. I might ask about kens doctor while down there I checked and I know he is in my network.
it is looking more like drug induced lupus churned up a mad relapse of neuropathy with a subacute onset. mr wonderful neurologist that I boasted about who was so against predisone set me loose with a script of 80 mg a day and told me to see a rheumy. I am weaning off cuz that is an insain maintainence dose and I think I have ruined my stomach.
any how I am going to scripps and have to do something cuz everytime I get low on the prednisone, my legs go lame and everything burns and cramps. yeah try and tell me this isnt cidp. but the side effects of the prednisone is killing me. I can only tolerate small amounts of neurontin as it cause tremors nystagmus and even a tongue tremor. any suggestions for pain how is lyrica?
October 22, 2009 at 3:09 am
I am sorry for your suffering, Tara, and I hope Scripps can help. About the pred I was told to always eat something when I took prednisone, so I first coated my stomach with olive oil and then ate a snack or a meal. My Doc gave me Ratatindine (nor sure it’s called that exactly), but I never needed it.
Stay determined and persistent and I believe in you and I know that you will get the help you need and that you will find the solution to this mystery.
My prayers and good thoughts are with you!
October 22, 2009 at 9:06 am
My father in-law has had great results with Lyrica for his tri-geminal neuralgia, a very painful nerve disorder of the tr-geminal nerve. He is on maximum dose. There is weight gain involved, over time, he has been on it for years. Some people w/cidp have also used cymbalta for pain besides as a anti-depressant. Some love it, others hate it. Good luck at scripps, what is scripps?
Dawn Kevies mom
AnonymousOctober 22, 2009 at 4:26 pm
😮 Hey Tara,
I feel your pain. Literally…
I also have Lupus and CIDP and take Cymbalta, Ibuprofen, Topamax and IVIG 3days every 3weeks. It keeps me walking. I still need a cane for anything longer than 20 feet, a walker for long days and distances and standing too long my legs turn into noodles. Constant tingling, numbness and pain. Other than that I’m great!
AnonymousOctober 22, 2009 at 9:08 pm
Seems like nothing I tried helped me with the pain. It was so intense, it would take my breath away or sometimes I would just curl up in a little ball and cry and cry. Then my neuro prescribed Namenda – in the US, FDA approved it for Alzheimer’s but it was developed with treating nerve pain as one of the stated goals. My neuro’s wife is a pain mgt doctor/pediatrician and she recommended he try it for me since I was in agony.
I’ve had great results from it’s use. I truly can say my pain is well controlled. You can search on Namenda for earlier posts, but I continue to love it, am off all other daytime pain meds and my use of the hydrocodone continues to drop. I still have a decent supply left from my August prescription … before the Namenda, I was going through a prescription of 70 pills every 4 weeks to now rarely using it at all.
I tried Lyrica and HATED it – it didn’t totally control my pain and I gained a hunk of weight for my efforts! Yuck, yuck and more yuck … for me. I have some friends on it now and, while they hate the weight gain, they love the way it controls their pain and feels extra weight is a small price to pay for pain free days.
In this forum, I know of only two others that considered/tried the Namenda. Regina tried, but it made her too sleepy to continue. Clare was considering it and not sure if she ever tried it as she was about to start on Cymbalta (if you two are reading – how are you each doing????)
So, like everyone always says in this forum … we are all so different in what works for each of us. But I found I just had to keep trying different things until I found what works for me. I wish you great success in diagnosis and treatment and pain free days every day! 😀
AnonymousOctober 22, 2009 at 10:09 pm
my primary care physician is so pissed. he said “common tara I dont know what were you thinking 80 mgs a day. I dont care what the neuro told you to do. I know you know better than this.” but I AM NOT A DOCTOR i dont know better. do I have to second guess everything. I am supposed to trust these doctors with my life. some people do this absolutely and blindly I am certainly no longer one of them. sitting here with two undiagnosed ailments that are not only potentially life threatening but combined and unsupervised can aggrovate and excellerate the whole process or not who really knows. maybe the two together will have an IVIG effect and they will distract each other lol.
I am getting more desparate and frantic but I am still keeping a head on my shoulders. for instance my hubands just asked me when I am going to stop sleeping upright because it is making me snore (I sleep upright because of the acid reflux). I said what i dont snore and he said well its more like you are struggling to breath in your sleep. first thought was the dreaded autonomic involvment but then thought lets look up acid reflux symptoms. sure enough it one of the main symptoms. I was told to throw everything on my stomach to protect it until I can get off the pred. ie prilosec, zantac, maylox, tums. so I am not panicing but I am obsessed.
I am glad to here your pain managment suggestions. I take everything I learn and store it. this sight and its good people have given me alot of hope and strength.
btw I wish neurontin didnt give bad tremors because it seems to help my ADD. I have never felt to focused and clear headed.
AnonymousOctober 23, 2009 at 2:44 am
How’s it goin?
So, does that mean you’re coming to San Diego Scripps?
(If I remember right, you’re in Las Vegas?)
I have a good neuro–he is head of neurology at Tri-City Medical Center,
but is also at Scripps Encinitas. (They have offices around the county).
My neuro is Dr. Sahagian, and their office has it’s own website, as they have about 10 different neuros each specializing in different neuro problems.
Their website is:
Dr. Sahagian specializes in neuro-muscular diseases.
Which Scripps are you going to? DO NOT go to Scripps-Green in La Jolla–it is awful. But the one in Encinitas is real good. I’ve been in both.
And they say Scripps-Genessee is good. But if you want Dr. Sahagian, you need Scripps-Encinitas.
Give me a shout if you want any other info on them.
AnonymousOctober 24, 2009 at 3:38 am
[COLOR=black]My neurologist hates prednisone because of its bad side effects. With the amount you are taking, your neurologist should have also prescribed something like Pepcid and Fosamax, calcium, and vitamin D3, the first to calm the stomach and the others to slow osteoporosis. It would have been a good idea to have a bone density scan at the start, but it certainly would not hurt to have one now. It would not be a bad idea to have a glucose monitoring kit, to make sure the prednisone is not messing with your blood sugar too badly.[/COLOR]
[COLOR=black]As for mood/irritability, there may not be too much you can do to control it. At my highest doses, I said and did bad things that I almost cannot believe. Fortunately, I had let everybody around me know that I might act badly because of the drugs and they should just ignore me. It was still difficult for them, but the warning did help.[/COLOR]
[COLOR=black]I cannot help much with pain, except to say that you might ask your doctor to consider tricyclic antidepressants. Nortriptyline worked for me, although I eventually gave it up due to the very weird side effect of making anything sweet taste bad. I just saw something in a trade journal that suggested the combination of low doses of nortriptyline and gabapentin might be effective in some people and have fewer side effects.[/COLOR]
[COLOR=black]Godspeed in finding relief and peace of mind.[/COLOR]
AnonymousOctober 24, 2009 at 3:55 pm
thank so much for the feed back. you are so right I should have proper supervision on this. I am getting off of the prednisone because it is not a good idea to take until I can find a doctor that I trust to properly supervise me. right now I cant tell if I am experiencing cidp or myopathy. I am now down to 40 mgs and I am getting the arthraligia but I know it is form the steroid withdrawl because that always happens.
You must be logged in to reply to this topic.